Thursday, August 20, 2009

Vyvanse Makes Me Tired Tired Everywhere

I'm back to the blog! I was working on a movie, movie party and everything in between for the last couple of weeks. Not to mention my birthday (August 18th), and the BBQ, beach day, Hollywood night and tasty sushi dinner which made the celebration almost a week long :-)

My girlfriend left the country for 3 weeks yesterday. She doesn't like when I take the drug, so I will be taking it more often while she's away, trying to get used to it, and decide between Vyvanse and Adderall XR

So what is with Vyvanse? Seriously? This drug is supposed to keep us awake, alert and focused. Rather the effects I'm getting are more like un-awake, not-alert and unfocused. The pattern has become more apparent and sometimes more exaggerated over time.

Wake up, take the drug, it kicks in after 30-60 min, get kind of energetic, ambitious, go to do stuff and feel the peak effects at about 3hrs. After that, it's a downhill battle against the drug. It does not typically make me more focused or more organized. Worst of all, the headaches have returned! All day long, from a couple of hours after taking the Vyvanse until I take Ibuprofin, it gives me a headache. The headache varies between mild pressure through the entire front of my head to sharp, intense pulses on the side, near my temples. Sometimes my entire head starts to hurt and that's usually when I take two Ibuprofin. Fortunately, the ibuprofin is really effective at getting rid of the headaches from this medicine. They are not as bad as migraines, but definitely not fun or enjoyable - it's a headache, damnit!

One other fun effect is getting strange muscle cramps (anybody else getting these) in my upper back and neck. Vyvanse gives me serious aches in my upper back, they range from throbbing (like my head) to sharp pains that persist for hours.

Lately the drug has really messed up my appetite. Try my method for dealing with this: Eat something small, not too much. Wait about a half hour, and you should feel your tummy recognizing that it wants some food. For some reason Vyvanse makes me completely "forget" that I'm hungry. My food hasn't been tasting as good lately either. Even when I make the same food that I've always loved, in the exact same way, the food tastes different and uninteresting. Parmesan cheese tastes kind of bitter. Mushrooms taste funky. Basil tastes pungent, rather than delightful. And this folks, is a big deal for me, because I love food, and love eating food!

One more persistent effect. I had lunch with my friend Erik today, we went to the same boarding school and university, and he moved across the country for work, just as I did several years ago. We always talk and have great conversations. Today, I just had no interest in what he was saying. I kept feeling annoyed that we were even talking! On top of that, it seemed like I couldn't say anything positive, and couldn't stop but feeling pretty angry about whatever we talked about.

Tomorrow I'll tell you the effects of taking 1 1/2 Vyvanse.

-ADD

No comments:

Post a Comment